I had juvederm and restalyne injections yesterday. the dr. put a topical numbing cream and last night began to get very red all over the face, even where no injections were done. this morning woke up incredibly swollen and hot red. went to the dr, and she prescribed me some steroids. she is certain it is a reaction to the cream. my question is: how long before i start to look and feel better?
I Had an Allergic Reaction After Injections. Dr. Says It's to Topical Numbing Cream? When Will Effects Subside?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Reaction to topical numbing cream
While this isn't common, it does happen! I would have preferred if you said she gave you a shot of cortisone/kenalog and prescribed some steroids, as the shot begins to help within hours. The steroids will take a few days to get enough medication into your system to help it subside. In the meantime, you need to not use excessively hot water, apply good moisturizer, and even OTC hydrocortisone to help alleviate the redness. It will work but it will take a couple of days to settle down completely.
Acute redness and heat following filler injections with applied anesthetic
The most important thing if an acute post treatment complication occurs is to see the injecting physician as soon as is reasonably possible. Although an allergic reaction to the anesthetic is possible, it is very rare. If that is the most likely problem, a patch test to the material will verify it. Of greater concern, although also quite rare, are infection or an accidentally compromised blood vessles due to the injections, and these require immediate treatment.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.